Dexamethasone

6 Posts | Page(s): 1 

Dexamethasone

by Loving_Husband on Tue Dec 13, 2005 12:00 AM

Quote | Reply
Hi All My wife is making a third attempt at weaning herself off of the Dexamethasone steroid. All indications are that she may successfully get off of it this time around. The steroids as I have come to learn beat the heck out of muscles (which explains the weakness and fatigue). My questions is - has anyone here successfully weaned themself off of the Dexamethasone and if so what was the strength regaining process like? For instance was it months and months of gradual increase in fitness or did the muscles begin to regain strength on their own...? Thx

Loving Husband

by Garland on Thu Dec 15, 2005 12:00 AM

Quote | Reply
i'm working on the same project...interested to see results. i started on 24 mgs 03/05 and finally got down to 4 mgs yesterday. been doing fine with slow weaning. don't know if we ever get off these permanently.

Weening

by Brainychick on Sat Dec 17, 2005 12:00 AM

Quote | Reply
I have successfully weened off of Decadron 3 times. What helped was that even when I was tired from the steroids, chemo, etc. I rode my stationary bike a mile or more. I have one of the bikes that sits like a chair with pedals in front. I also have a set of weights ranging from 1-5 pounds. Even if it was only using the 1 pound weight I would do some light weight lifting.

Dexamethasone Weaning

by caring_daughter on Wed Dec 21, 2005 12:00 AM

Quote | Reply
My dad is currently in the process of being weaned from his Dexamethasone. He had been taking a total of 8 mg/day during the last portion of radiation treatments and his 42-day course of Temodar. Currently, his oncologist has him taking 2 mg/day with the possibility of discontinuing it on 12/31. My dad seems to experience a return of headaches, internal pressure of his head, and arm twitching for the first four days after dropping the dose. Then, he denies any problems. I'll let you know how the process goes... My dad is also very fatigued and weak. He is gradually starting to do some leg exercises with ankle weights and some arm exercises with a resistance band. We are getting him a stationary bike for a Christmas gift as he really seemed to like this activity as part of his physical therapy right after surgery. Take care. Rondi

She is Off !!!

by Loving_Husband on Wed Dec 21, 2005 12:00 AM

Quote | Reply
She took her last 2 mg on Sunday and has not had any since. No headaches or side effects. We had her first CT scan since radiation yesterday. She had 2 weeks of whole brain radiation and also 1 day of Stereotactic radiation. It has been two months since the last treatment so we are anxiously awaiting hearing the results on Friday afternoon (could make or break X-Mas this year). The Oncologist did warn us that we may not see much change in this short of a period of time - but even if the CT scan shows nothing more than the tumor has not grown we will be satisfied. Next on the agenda is to get her exercising more. I think I will start with as much walking as I can get her to do. Things are rainy up here in Vancouver right now but if we take an umbrella I think every trip to the store will be by foot instead of vehicle. I hope everyone here has a Merry Christmas - stay positive and may all of you have a great 2006

She is Off

by Garland on Tue Jan 10, 2006 12:00 AM

Quote | Reply
Hope this is the greatest new year you could possibly have. Best Wishes and God Bless. How is our warrior holding up w/o the steriods? keep me posted on results, i go down to 2 mgs tomorrow and i have to admit, its a little scary. I can't wait to get all this stuff out of my system and i hope i see the day soon.
6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.